Ambed Mishra1,2, K Shamshavali1, Shilpa Palaksha1, Himanshu Patel1, M Umesh1*, Nandini Singh Tanwar3
1Department of Pharmacy Practice, JSS College of Pharmacy, Jagadguru Sri Shivarathreeshwara Academy of Higher Education & Research, Mysuru-570 015, Karnataka, India.
2Department of Pharmacy Practice, Farooqia College of Pharmacy, Rajiv Gandhi University of Health Sciences, Mysuru-570 021, Karnataka, India.
3Department of Surgery, JSS Medical College & Hospital, Jagadguru Sri Shivarathreeshwara Academy of Higher Education & Research, Mysuru-570 015, Karnataka, India.
Diosmin and hesperidin are medicines derived from flavonoids present naturally in the citrus fruits. It is given as a combination drug therapy for internal hemorrhoids. These drugs are considered safe when it is used up to 3 months. Serious reactions including respiratory adverse drug reactions (ADRs) are very rare with the use of
these drugs. There are no case reports of presentation of diosmin and hesperidin induced chest tightness and dyspnea. A 65-years-old female patient admitted to hospital presented with diosmin and hesperidin induced chest tightness and dyspnea. Evaluating the presented ADRs confirmed to diosmin & hesperidin use and were stopped after clinical pharmacy opinion. No rechallenge was done considering the seriousness of ADRs. This case report will help in establishing a safety message among the patients and clinicians as they must be made aware of possible respiratory ADRs caused by these drugs.
Keywords: Diosmin, Hesperidin, Dyspnea, chest tightness, Adverse Drug Reactions (ADRs)
|Mishra A, Shamshavali K, Palaksha S, Patel H, Umesh M, Singh NT. A Rare Case of Diosmin and Hesperidin Induced Chest Tightness and Dyspnea, The International Journal of Therapeutics 2018; 1(1): 78-81.|
© 2018 Publishing services provided by The International Journal of Therapeutics (IJTHERA) Website: https://www.ijthera.com